Alert archive / Michigan / Frost Advisories in 2006
Frost Advisory 3, NWS Gaylord, MI
NWS Gaylord, MI issued this frost advisory at Jun 10, 2006, 3:28 PM EDT for 22 counties in Michigan. It took effect at Jun 11, 2006, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2006, 3:28 PM EDT (19:28 UTC)
- In effect from
- Jun 11, 2006, 2:00 AM EDT
- Expired
- Jun 11, 2006, 8:46 AM EDT
- In force
- 7 hr
- Issued by
- NWS Gaylord, MI
All 22 counties
Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.5 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KAPX 101928 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 328 PM EDT SAT JUN 10 2006 ...AREAS OF FROST EXPECTED OVERNIGHT... .MAINLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER 20S AND LOWER 30S OVERNIGHT ACROSS INLAND AREAS OF NORTHERN LOWER AND EASTERN UPPER MICHIGAN. MIZ008-015>036-041-042-111000- /O.NEW.KAPX.FR.Y.0003.060611T0600Z-060611T1200Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 328 PM EDT SAT JUN 10 2006 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. MAINLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW OVERNIGHT TEMPERATURES TO FALL INTO THE UPPER 20S AND LOWER 30S. THIS WILL RESULT IN AREAS OF FROST. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. $$ ADAM
3 follow-up statements
000 WWUS73 KAPX 110248 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1048 PM EDT SAT JUN 10 2006 ...AREAS OF FROST EXPECTED OVERNIGHT... .MAINLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER 20S AND LOWER 30S OVERNIGHT ACROSS INLAND AREAS OF NORTHERN LOWER AND EASTERN UPPER MICHIGAN. MIZ008-015>036-041-042-111200- /O.CON.KAPX.FR.Y.0003.060611T0600Z-060611T1200Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE MARIE...ST IGNACE... PELLSTON...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...LELAND... BELLAIRE...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... OSCODA...GLADWIN...STANDISH 1048 PM EDT SAT JUN 10 2006 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. MAINLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW OVERNIGHT TEMPERATURES TO FALL INTO THE UPPER 20S AND LOWER 30S. THIS WILL RESULT IN AREAS OF FROST. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. $$ JPB
000 WWUS73 KAPX 110819 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 419 AM EDT SUN JUN 11 2006 ...AREAS OF FROST EARLY THIS MORNING... MIZ008-015>036-041-042-111200- /O.CON.KAPX.FR.Y.0003.000000T0000Z-060611T1200Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 419 AM EDT SUN JUN 11 2006 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. MAINLY CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO FALL INTO THE LOWER TO MID 30S EARLY THIS MORNING. CONSEQUENTLY...FROST WILL CONTINUE TO FORM IN OPEN...LOW LYING AREAS THROUGH SUNRISE. TEMPERATURES WILL QUICKLY WARM AFTER SUNRISE...AND ALL FROST WILL BE GONE BY 8 AM. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. $$ SMITH
000 WWUS73 KAPX 111246 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 845 AM EDT SUN JUN 11 2006 MIZ008-015>036-041-042-111300- /O.CAN.KAPX.FR.Y.0003.000000T0000Z-060611T1200Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 845 AM EDT SUN JUN 11 2006 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at Jun 10, 11:44 AM EDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jun 10, 11:44 AM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1144 AM EDT SAT JUN 10 2006 .UPDATE...ANOTHER MORNING WITH SFC TEMPS REBOUNDING RAPIDLY (OVER 20 DEGREES IN 3 HOURS) AS SHARP SFC BASED INVERSION QUICKLY ERODES. SFC ANALYSIS SHOWING HIGH PRESSURE CENTERED ACROSS CENTRAL CANADA NOSING DOWN ACROSS THE STATE...WHILE ABUNDANT DRY AIR HAS FILTERED INTO THE REGION OVERNIGHT WITH DEWPOINTS RUNNING MAINLY THROUGH THE 30S. SATELLITE IMAGERY REVEALING SOME HIGH CLOUD COVER BRUSHING ACROSS CENTRAL LOWER MICHIGAN THIS MORNING. UPSTREAM...FAIRLY SUBSTANTIAL CU/STCU FIELD BLOSSOMING ACROSS ONTARIO...NE OF THE SOO...WITHIN BROAD LOW-MID LEVEL TROUGH AXIS. BUT PLENTY OF SUNSHINE OVER ACROSS NRN MICHIGAN THIS MORNING. FOR THE LATE MORNING UPDATE...ONLY MINOR CHANGES MADE TO GOING FORECAST. NAM/GFS SOLUTIONS BOTH DEPICT LOW-MID LEVEL TROUGH AXIS ACROSS ONTARIO AND ASSOCIATED INCREASE IN LOW LEVEL MOISTURE TRYING TO PUSHING SOUTHWARD INTO THE STATE OVER THE NEXT 24 HOURS. THIS MAY BRING SOME CLOUD COVER/CU POTENTIAL THIS AFTERNOON...PARTICULARLY ACROSS EASTERN UPPER MICHIGAN. BUT GIVEN THE CURRENT LOW SFC DEWPOINTS...BELIEVE AFTERNOON CU WILL REMAIN MINIMAL. THUS HAVE GONE SUNNY-MOSTLY SUNNY AREAWIDE...WITH HIGH TEMPS IN THE LOWER TO MIDDLE 60S. BIGGER FORECAST ISSUE COMES TONIGHT WITH FROST POTENTIAL. EVEN WITH SOME LIGHT WIND LAST NIGHT A FEW AREAS ABLE TO DIP INTO THE UPPER 20S FOR LOWS. WEAKER WIND FIELDS FORECAST TONIGHT WITH 1000 MB GEOSTROPHIC WINDS AOB 15 KNOTS SUGGESTING SFC WINDS WILL DECOUPLE IN MANY AREAS. AND WITH LOWER DEWPOINT AIR ALREADY IN PLACE/MAINLY CLEAR SKIES ANTICIPATED...FROST POTENTIAL LOOKING DECENT TONIGHT. SO...WILL BE MULLING OVER ISSUING FROST ADVISORY FOR MUCH OF THE AREA WITH THE AFTERNOON FORECAST. ADAM && .PREVIOUS DISCUSSION...ISSUED AT 335 AM EDT SAT JUN 10 2006 DISCUSSION...03Z SURFACE/RUC ANALYSIS...IR/WV/RADAR IMAGERY SHOW LARGE-SCALE TROUGHS OVER THE WEST AND EAST COASTS AND RIDGING OVER CENTRAL NORTH AMERICA. EMBEDDED WITHIN THE EASTERN TROUGH...A STRONG SHORTWAVE IS ROTATING ACROSS NORTHERN PA WHILE THE NEXT SHORTWAVE IN LINE IS DIVING SOUTHWARD OVER NORTHERN ONTARIO. AT THE SURFACE...STRONG HIGH PRESSURE CENTERED OVER ONTARIO IS NOSING OVER THE WESTERN GREAT LAKES WHILE BROAD LOW PRESSURE IS POSITIONED OVER NE/KS WITH ASSOCIATED WARM FRONT RUNNING FROM EASTERN NE TO SOUTHERN IL. CONVECTION HAS BEEN FIRING ALONG THE WARM FRONT OVER IA/MN/WI/IL ALONG THE NOSE OF A 40KT LLJ AND STRONG THETA-E CONVERGENCE. BANDS OF MID/HIGH CLOUDS FROM CONVECTIVE DEBRIS/WEAK SHORTWAVE OVER WI/AND 700MB DEFORMATION ARE STREAMING ACROSS THE SOUTHERN HALF OF NORTHERN LOWER AND SNEAKING INTO NW LOWER A LITTLE...WHILE NE LOWER AND EASTERN UPPER REMAIN CLOUD FREE. ANOTHER ROUND OF LOW CLOUDS CAN BE SEEN DROPPING SOUTHWARD OVER ONTARIO WHICH COULD IMPACT THE CWA LATE THIS MORNING AND CU POTENTIAL THIS AFTERNOON...BUT OTHERWISE...EXTREMELY DRY AIR HAS SETTLED OVER NORTHERN LOWER (PRECIPITABLE WATER 0.33 PER 0Z APX SOUNDING) WITH NORTHERLY FLOW...AND MAIN FORECAST CONCERNS ARE THEREFORE TEMPS AND CLOUD COVER TODAY. TODAY...UNDER DEEP LAYER SUBSIDENCE...SURFACE HIGH PRESSURE WILL HOLD FIRM OVER THE AREA WITH RIDGE AXIS HANGING JUST WEST OF THE CWA. NAM/GFS BOTH SHOW WESTERN FRINGE OF LOW LEVEL MOISTURE SLUG (850-700MB RH 50-60%) REACHING EASTERN UPPER BY LATE MORNING AND NE LOWER BY EARLY AFTERNOON. WITH THERMAL TROUGHING (850MB TEMPS 1-2C) AND WEAK CYCLONIC FLOW OVER THE EASTERN CWA...EXPECT TO SEE AN ENHANCEMENT OF CU...ESPECIALLY OVER UPSLOPE AREAS OF NE LOWER. CU FIELD WILL DECREASE FROM EAST TO WEST...WITH DRIER AIR OVER THE WESTERN HALF OF THE CWA. IN ADDITION...DAY CREW MAY HAVE TO TWEAK SKY GRIDS DEPENDING DEBRIS FROM UPSTREAM CONVECTION. 850MB TEMPS REMAIN ROUGHLY THE SAME TODAY...SO NOT MUCH EXPECTED IN THE WAY OF A WARM UP. MARINE...A TIGHTER PRESSURE GRADIENT AND LOCAL EFFECTS WILL CAUSE WINDS TO GUST TO 20 KTS THIS AFTERNOON OVER EASTERN UPPER AND NE LOWER...BUT SMALL CRAFT ADVISORIES ARE NOT ANTICIPATED. MPC BASIC PATTERN CHANGES LITTLE TONIGHT AND SUNDAY...OR INTO THE EARLY PART OF NEXT WEEK. GENERAL TROUGHINESS ALOFT WILL HOLD OVER THE NE U.S....AS WEAK 5H IMPULSES DROP SE ACROSS THE REGION. MEANWHILE...AT THE SURFACE...RIDGING WILL EXTEND SWD INTO WESTERN GREAT LAKES -- ANCHORED TO HIGH PRESSURE OVER CENTRAL CANADA. CLOUD COVER...FROST POTENTIAL TONIGHT...AND THE NEXT CHANCE FOR RAIN ARE THE MAIN FORECAST QUESTIONS. TONIGHT...CONSISTENT WITH MODEL SOUNDINGS...EXPECT SCT DIURNAL CU TO FIZZLE EARLY THIS EVENING. ORIENTATION OF UPPER RIDGE AXIS JUST W OF REGION...AND POSITION OF 250 MB 100 KT JET STREAK OVER THE LOWER LAKES WILL CONTINUE TO SUPPORT SOME CI OVER SW PARTS OF CWA. ALL IN ALL...A CLEAR TO PARTLY CLOUDY NIGHT EXPECTED. MUCH LIKE THIS MORNING...PRESSURE GRADIENT WITHIN WEAK CAA REGIME SHOULD KEEP SOME LIGHT WINDS GOING. THIS WILL PRECLUDE IDEAL RADIATIONAL COOLING... WITH ONLY PATCHY FROST ANTICIPATED IN THE NORMALLY COLDER LOCATIONS. LOWS MAINLY IN THE MID 30S TO LOWER 40S EXPECTED. SUNDAY AND SUNDAY NIGHT...SURFACE RIDGING WILL CONTINUE OVER THE WRN GREAT LAKES. THERMAL TROUGHING AND STRONG JUNE SUN WILL LEAD TO SCATTERED CU DEVELOPMENT -- THOUGH STILL MOSTLY SUNNY IN MOST LOCATIONS. NAM/GFS AGREE THAT TROUGH ALOFT WILL SHARPEN A BIT SUNDAY NIGHT IN RESPONSE TO AN APPROACHING SHORT WAVE FROM THE NW. HOWEVER.. NO WORSE THAN PARTLY CLOUDY SKIES EXPECTED. 8H TEMPS APPROACHING +6C WILL SUPPORT HIGHS IN THE MID/UPPER 60S. MONDAY AND TUESDAY...IN THE WAKE OF SUNDAY NIGHT/S SHORT WAVE... SHORT WAVE RIDGING WILL BE IN PLACE MONDAY. STILL...NAM/GFS INDICATE SOME 8H MOISTURE AND CU POTENTIAL. EXPECT A PARTLY SUNNY MONDAY. MODERATING 8H TEMPS (TO +7-8C) WILL SUPPORT HIGHS INTO THE LOWER 70S. BY TUESDAY...GFS SHOWS ANOTHER SHORT WAVE DROPPING INTO REGION FROM THE NW...WITH CAA AT 5H (AND 5H TEMPS DROPPING OF TO -18C). THIS WILL SUPPORT SCATTERED DIURNAL CONVECTION BY TUESDAY AFTERNOON. HOWEVER...WITH SURFACE RIDGE STILL OVERHEAD...WILL REMOVE CONVECTION FROM MON NIGHT FORECAST. WEDNESDAY...HAVE REMOVED SHOWERS AND THUNDERSTORMS FROM WED FORECAST...WITH LATEST GFS SHOWING LARGE-SCALE 5H RIDGE MOVING IN. PROGRESSIVE UPPER WAVE (RESPONSIBLE FOR CHANCE OF PRECIP TUESDAY) IS FORECAST TO BE E OF REGION BY WEDNESDAY. SMITH && .APX...WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 10, 3:15 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 315 PM EDT SAT JUN 10 2006 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-111000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 315 PM EDT SAT JUN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TONIGHT FROST IS EXPECTED OVERNIGHT ACROSS INTERIOR SECTIONS OF EASTERN UPPER AND NORTHERN LOWER MICHIGAN. SEE ONGOING FROST ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. ADAM
Nearby
Frost Advisories in Michigan, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.